Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 216, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 3:56 PM CDT for 4 counties in Oklahoma. It was in force for 49 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 30, 2018, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:06 PM CDT | TSTM WND DMG | Claremore, OK | POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR. |
| Jul 30, 4:08 PM CDT | TSTM WND DMG | 3 W Claremore, OK | TREE BLOWN OVER STATE HIGHWAY 20 AT TOP OF KEETONVILLE HILL. |
| Jul 30, 4:08 PM CDT | TSTM WND DMG | 4 N Claremore, OK | POWER LINES DOWN IN ROADWAY. |
| Jul 30, 4:11 PM CDT | TSTM WND DMG | 1 Ne Verdigris, OK | 3 INCH DIAMETER LIMBS BROKEN. POWER POLES BROKEN. |
| Jul 30, 4:20 PM CDT | TSTM WND GST 0 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
| Jul 30, 4:20 PM CDT | TSTM WND GST 60 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
| Jul 30, 4:24 PM CDT | TSTM WND DMG | Chouteau, OK | LARGE TREE DOWN ON HOUSE AND POWER LINES. |
| Jul 30, 4:31 PM CDT | TSTM WND GST 66 | 6 Sw Pryor, OK | |
| Jul 30, 4:33 PM CDT | TSTM WND GST 70 | 6 Sw Pryor, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
638
WUUS54 KTSA 302056
SVRTSA
OKC097-131-143-145-302145-
/O.NEW.KTSA.SV.W.0216.180730T2056Z-180730T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
356 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Rogers County in northeastern Oklahoma...
Southwestern Mayes County in northeastern Oklahoma...
Northeastern Wagoner County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 445 PM CDT.
* At 356 PM CDT, a severe thunderstorm was located 3 miles southeast
of Oologah, moving southeast at 50 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations in or near the path include...
Claremore... Wagoner...
Pryor... Pryor Creek...
Collinsville... Verdigris...
Chouteau... Inola...
Locust Grove... Oologah...
Foyil... Sportsmen Acres Community...
Taiwah... Tiawah...
Mazie... Murphy...
Bushyhead...
This includes Interstate 44 between mile markers 241 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. This storm is producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3616 9513 3595 9540 3638 9589 3642 9583
3642 9581 3643 9581 3657 9561
TIME...MOT...LOC 2056Z 313DEG 42KT 3641 9568
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$2 follow-up statements
014
WWUS54 KTSA 302108
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
408 PM CDT MON JUL 30 2018
OKC097-131-143-145-302145-
/O.CON.KTSA.SV.W.0216.000000T0000Z-180730T2145Z/
Rogers OK-Mayes OK-Wagoner OK-Tulsa OK-
408 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ROGERS...SOUTHWESTERN MAYES...NORTHEASTERN WAGONER AND
NORTHEASTERN TULSA COUNTIES...
At 407 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Foyil to 3 miles north of
Verdigris, moving southeast at 40 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Claremore... Wagoner...
Pryor... Pryor Creek...
Collinsville... Verdigris...
Chouteau... Inola...
Locust Grove... Oologah...
Foyil... Sportsmen Acres Community...
Taiwah... Tiawah...
Mazie... Murphy...
Bushyhead...
This includes Interstate 44 between mile markers 241 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3616 9513 3595 9540 3638 9589 3642 9583
3642 9581 3643 9581 3657 9561
TIME...MOT...LOC 2107Z 311DEG 35KT 3646 9557 3628 9567
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$810
WWUS54 KTSA 302135
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
435 PM CDT MON JUL 30 2018
OKC143-302145-
/O.CAN.KTSA.SV.W.0216.000000T0000Z-180730T2145Z/
Tulsa OK-
435 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3616 9513 3595 9540 3609 9556 3632 9531
TIME...MOT...LOC 2135Z 317DEG 52KT 3616 9523 3601 9537
$$
OKC097-131-145-302145-
/O.CON.KTSA.SV.W.0216.000000T0000Z-180730T2145Z/
Rogers OK-Mayes OK-Wagoner OK-
435 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL ROGERS...SOUTHWESTERN MAYES AND NORTHEASTERN
WAGONER COUNTIES...
At 435 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Locust Grove to 3 miles north of
Wagoner, moving southeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Wagoner... Pryor...
Pryor Creek... Chouteau...
Inola... Locust Grove...
Sportsmen Acres Community... Mazie...
Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9513 3595 9540 3609 9556 3632 9531
TIME...MOT...LOC 2135Z 317DEG 52KT 3616 9523 3601 9537
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 257 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 257 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread thunderstorms continue to spread across into northeast Oklahoma with locally damaging winds possible. The strongest storms were located near the Oklahoma Kansas state line and moving east and southeast. Storms will continue to spread eastward through the afternoon with a risk of severe weather across much of northeast Oklahoma, and possibly into far northwest Arkansas before the storms weaken by early evening. Locally heavy rainfall will also be likely across northeast Oklahoma with localized flooding possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 2:27 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT MON JUL 30 2018 OKZ054-302000- Osage OK- 227 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of Grainola, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... Bigheart... Pearsonia... LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672 TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
Local storm report, Jul 30, 3:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST RAMONA 36.53N 95.92W
07/30/2018 E75 MPH WASHINGTON OK TRAINED SPOTTER
&&
RJSSpecial weather statement, Jul 30, 3:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT MON JUL 30 2018
OKZ059-064-302130-
Pawnee OK-Creek OK-
346 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND SOUTH
CENTRAL PAWNEE COUNTIES UNTIL 430 PM CDT...
At 346 PM CDT, a strong thunderstorm was located near Jennings,
moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Terlton...
Silver City...
LAT...LON 3621 9642 3612 9630 3608 9630 3608 9623
3605 9619 3592 9661 3595 9662 3616 9662
3616 9665
TIME...MOT...LOC 2046Z 302DEG 28KT 3614 9657Local storm report, Jul 30, 3:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST SPERRY 36.30N 95.99W
07/30/2018 E60 MPH TULSA OK AMATEUR RADIO
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.